Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Cough, rash on legs, chest, ear pain. Causes and treatment ?

User rating for this question
Very Good
Answered by

ENT Specialist
Practicing since : 2008
Answered : 662 Questions
My 14 year old son has had a cough for 5 days, developed a rash on his legs and chest and woke up with an ear ache. It is Sunday and our Dr. is not in. My son is never sick.
Posted Fri, 13 Apr 2012 in Child Health
Answered by Dr. Puneet Maheshwari 3 hours later

Thanks for the query,

Dont worry for this condition, now let me tell you some details about this condition.

Fever is usually preceded by common cold, and this leads to increased secretion of mucin, and it blocks the eustachian tube, which connects the middle ear to pharynx and this blockage is responsible for earache, that is the case of your son.

Secondly, the rashes may be due to some allergic reaction, secondary to pyrexia.

Now what you will have to do---

1- Give him plenty of fluids.

2- give him an antibiotic course like amoxycillin.

3- a nasal decongestant ( paediatric ) is a must.

4- an oral decongestant and anti inflammatory drug.

5- vitamin and mineral supplements.

6- Steam inhalation.

If fever persists, than start with cold sponging. Please give all these medications under supervision of your physician.

Dont worry he will be all rite in next 5-7 days.

Hope this will help you and I am ready for future follow ups if any.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor